Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 21, 2007, 3:55 PM CDT for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 22, 2007, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 3:55 PM CDT (20:55 UTC)
- In effect from
- Oct 22, 2007, 1:00 AM CDT
- Expired
- Oct 22, 2007, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -190 m²/s²
- 0-3 km storm-relative helicity
- -272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 212055 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 255 PM MDT SUN OCT 21 2007 KSZ001>003-013-014-027-028-041-042-NEZ079>081-220500- /O.NEW.KGLD.FR.Y.0002.071022T0600Z-071022T1400Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY- WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI... BENKELMAN...TRENTON...MCCOOK 255 PM MDT SUN OCT 21 2007 /355 PM CDT SUN OCT 21 2007/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 8 AM MDT /9 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 8 AM MDT /9 AM CDT/ MONDAY. CLEARING SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP TO 29 TO 34 DEGREES BY MORNING ACROSS MUCH OF THE AREA WITH AREAS OF FROST LIKELY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. $$ DLF
2 follow-up statements
000 WWUS73 KGLD 220439 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1039 PM MDT SUN OCT 21 2007 KSZ001>003-013-014-027-028-041-042-NEZ079>081-221400- /O.CON.KGLD.FR.Y.0002.071022T0600Z-071022T1400Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY- WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI... BENKELMAN...TRENTON...MCCOOK 1039 PM MDT SUN OCT 21 2007 /1139 PM CDT SUN OCT 21 2007/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ MONDAY. CLEARING SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP TO 29 TO 34 DEGREES BY MORNING ACROSS MUCH OF THE AREA WITH AREAS OF FROST LIKELY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. $$ FS
000 WWUS73 KGLD 221438 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 835 AM MDT MON OCT 22 2007 KSZ001>003-013-014-027-028-041-042-NEZ079>081-221400- /O.CON.KGLD.FR.Y.0002.071022T0600Z-071022T1400Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY- WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI... BENKELMAN...TRENTON...MCCOOK 835 AM MDT MON OCT 22 2007 /935 AM CDT MON OCT 22 2007/ ...FROST ADVISORY WAS ALLOWED TO EXPIRE AT 8 AM MDT /9 AM CDT/ MONDAY... TEMPERATURES HAVE RISEN...AND THE FROST THAT OCCURRED HAS MELTED. $$ BULLER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:30 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 21, 3:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT SUN OCT 21 2007 .DISCUSSION... DAYS 1-2 (MONDAY AND TUESDAY)... MAIN CHALLENGE FOR TONIGHT WAS WHAT TO DO WITH TEMPERATURES AND WINDS AND POTENTIAL FOR FROST. UPPER TROUGH AXIS HAS PASSED GLD AND LATEST SATELLITE AND RADAR TRENDS SUGGEST PRECIPITATION IS WINDING DOWN ACROSS NW HALF OF FORECAST AREA. WILL KEEP CHANCE POPS GOING THROUGH 03Z IN THE SOUTHEAST HALF OF THE AREA THEN DRY THINGS OUT COMPLETELY AFTER 03Z. CLEARING TREND CURRENTLY NOTED IN SFC OBS AND VISIBLE SATELLITE OVER WESTERN NEBRASKA AND NE COLORADO. AS UPPER SYSTEM DIGS SOUTH AND SHIFTS EAST...EXPECT DECREASE OF MID AND HIGH CLOUD COVER BY 03-06Z ESPECIALLY OVER NORTHWEST HALF. IN THE MEANTIME...STRONG NORTH SFC WINDS CONTINUE TO PUMP IN DRIER AIR SO LOW CLOUDS WILL ERODE BY 06Z AS WELL. WILL POST A FROST ADVISORY FOR THE CENTRAL PORTION OF THE AREA... BASICALLY WEST OF AN OBERLIN TO LEOTI LINE TO THE COLORADO BORDER. SOME OF THESE COUNTIES HAVE ALREADY HAD A FROST BUT EVEN IN THOSE AREAS IT HAS BEEN SPOTTY ACCORDING TO LOCAL GROWERS. COUNTIES FURTHER EAST OF THIS LINE SHOULD HAVE ENOUGH CLOUD...WIND AND HIGHER DEWPOINTS TONIGHT TO KEEP FROST POTENTIAL LOW. COLORADO COUNTIES HAVE ALREADY SEEN A COUPLE MORNINGS OF 28 DEGREE TEMPERATURES...AND WITH A COLD DAY OF LIGHT RAIN AND SNOW TODAY AND HIGHS IN THE UPPER 30S FEEL ANY FURTHER FROST AND FREEZE HIGHLIGHTS FOR COLORADO COUNTIES IS MOOT...SO WILL LEAVE THAT AREA OFF AS WELL. MONDAY INTO TUESDAY LOOKS TO BE A PERIOD OF RECOVERY FROM THE COLD AIR. TEMPERATURES WILL REBOUND INTO THE MIDDLE 50S MONDAY AND BACK TO THE MIDDLE 60S FOR TUESDAY UNDER MOSTLY SUNNY SKIES AS RIDGING BOTH SURFACE AND ALOFT TAKES OVER BEHIND CURRENT UPPER TROUGH. DAYS 3-5 (WEDNESDAY TO FRIDAY)... BIG STRUGGLES OVER RADICAL CHANGE IN MODEL SOLUTIONS FROM 00Z TO 12Z RUNS FOR MID-WEEK TIME FRAME. GFS IS THE MOST EXTREME GOING FROM MORE OF A PROGRESSIVE TROUGH BOGGING DOWN FURTHER EAST TO A DEEP CUTOFF LOW OVER KANSAS. HOWEVER...THIS TREND IS CERTAINLY SOMEWHAT SUPPORTED BY LATEST UKMET AND NAM RUNS WHICH SHOW A CUTOFF LOW ...JUST NOT NEARLY AS FAR WEST AS GFS. MAIN IMPACT OF THIS CHANGE FOR OUR AREA WILL NOT SO MUCH BE PRECIPITATION POTENTIAL...BUT RATHER HOW MUCH OF A LIMITATION THIS POSES ON WARMING TREND BASED ON PREVIOUS MODEL RUNS. FOR NOW HAVE GONE WITH MORE OF A NAM/UKMET SOLUTION FIGURING PATTERN WILL BE BOTTLED UP A BIT AND ADVERTISED WARMING WILL BE SUBDUED. SHAVED 5-8 DEGREES OFF MAXIMUM TEMPERATURES FOR WED-THU AS A RESULT...BUT KEPT WEATHER DRY. MAY NEED TO TRIM BACK HIGHS THURSDAY ANOTHER 5-8 DEGREES IF LATER MODEL RUNS SUPPORT CURRENT TREND OF GFS. DAYS 6-7 (SATURDAY AND SUNDAY)... 00Z GLOBAL NUMERICAL WEATHER MODELS IN DECENT AGREEMENT FOR SATURDAY BUT DIVERGE ON SUNDAY. WILL GENERALLY FOLLOW ECMWF GUIDANCE FOR THIS PERIOD AS IT HAS HAD A BETTER HANDLE ON TIMING AND LOCATION OF SYNOPTIC SCALE FEATURES IN THE THE LONG RANGE THAN THE GFS HAS DISPLAYED RECENTLY. AS THE COLD FRONT THAT MOVES THROUGH THURSDAY AND FRIDAY CONTINUES TO PUSH EAST...WINDS WILL TURN BACK AROUND TO THE SOUTH ALLOWING H85 TEMPS TO WARM BACK INTO THE LOW TEENS. THIS WOULD PUT HIGHS ON SATURDAY SOMEWHERE IN THE MID 60S WHICH IS SLIGHTLY WARMER THAN GUIDANCE. H85 TEMPS WARM TO AROUND 16C ON SUNDAY WHICH WOULD PUT US IN THE UPPER 60S. NOT READY TO GO QUITE THAT BULLISH ON TEMPS THIS FAR OUT BUT WILL GO AHEAD AND GO A COUPLE OF DEGREES WARMER THAN GUIDANCE FOR SUNDAY. LITTLE AVAILABLE MOISTURE DURING THIS TIME PERIOD SO WILL PUT NIL POPS IN FOR NOW. && .AVIATION... EXPECT MVFR CEILINGS TO CONTINUE AT BOTH KGLD AND KMCK THROUGH ABOUT 02Z BEFORE LIFTING. GUSTY NORTHERLY/NORTHWESTERLY WINDS WILL PICK UP TO AROUND 30 MPH OVER THE NEXT FEW HOURS. SNOW SHOULD STAY WEST OF BOTH TERMINALS MUCH OF THE DAY BUT MAY MIX BRIEFLY WITH THE RAIN AT KGLD AFTER ABOUT 20Z. PRECIP WILL QUICKLY TAPER OFF AS THE UPPER LEVEL SYSTEM DEPARTS THE AREA TONIGHT. SKIES WILL PARTIALLY CLEAR OVERNIGHT. WINDS WILL CALM AS WELL ALLOWING FOR THE POTENTIAL OF A LOW STRATUS DECK TO FORM OVER SOUTHERN HALF OF CWA. INSERTED MVFR CEILINGS AFTER 09Z FOR KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FROST ADVISORY MIDNIGHT TO 8 AM MDT KSZ001>003-013-014-027-028-041-042. NE...FROST ADVISORY MIDNIGHT TO 8 AM MDT NEZ079>081. CO...NONE. && DLF/CSF
Hazardous weather outlook, Oct 21, 5:16 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 416 AM MDT SUN OCT 21 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 416 AM MDT SUN OCT 21 2007 /516 AM CDT SUN OCT 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN WILL SPREAD ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST DURING THE DAY WITH AMOUNTS UP TO A QUARTER INCH POSSIBLE...MAINLY ACROSS THE NORTHWEST HALF OF THE TRI-STATE AREA. TEMPERATURES MAY BE COLD ENOUGH FOR SNOW TO FALL...GENERALLY ALONG THE PALMER DIVIDE AND CHEYENNE RIDGE. A FEW CITIES INCLUDE YUMA...FLAGLER AND WILD HORSE. AN INCH OR TWO OF ACCUMULATION CANNOT BE RULED OUT...PRIMARILY ON GRASSY SURFACES. NORTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS WILL ADD A CHILL TO THE ALREADY COLD AIR IN PLACE. AS THE STORM SYSTEM EXITS THE AREA EARLY TONIGHT SO WILL THE PRECIPITATION CHANCES WITH WINDS DECREASING QUICKLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY REPORTS OF SNOWFALL WOULD BE GREATLY APPRECIATED. DDT
Nearby
Frost Advisories in Kansas, 2007Frost Advisories in Nebraska, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.